Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Norman, OK

August 6, 2017Wilbarger County, Texas

NWS Norman, OK issued this special weather statement at Aug 6, 2017, 7:13 PM CDT for Wilbarger County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 7:13 PM CDT (00:13 UTC)
Expired
Aug 6, 2017, 8:00 PM CDT
In force
47 min
Issued by
NWS Norman, OK

County Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 20 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1615 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

224 
WWUS84 KOUN 070013
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
713 PM CDT SUN AUG 6 2017
 
OKZ037-TXZ085-070100-
Tillman OK-Wilbarger TX-
713 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Tillman and central
Wilbarger Counties Until 800 PM CDT...

AT 712 PM CDT, a strong thunderstorm was located near Fargo, moving
south at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels... 
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage... 
Frequent cloud to ground lightning... 

Locations impacted include...
Vernon, Davidson, Hollister, Oklaunion and Fargo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3432 9933 3434 9905 3436 9881 3421 9897
      3421 9911 3408 9916 3412 9941
TIME...MOT...LOC 0012Z 342DEG 13KT 3429 9921 

$$

03

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:35 PM CDT, 38 minutes earlier.

Area forecast discussion, Aug 6, 6:35 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
635 PM CDT Sun Aug 6 2017

.DISCUSSION...
The 00Z aviation discussion follows....

&&

.AVIATION...
There is a lot of uncertainty regarding convective development
this evening and overnight, since the fate of storm development in
our forecast area will be partially dependent on what happens with
the large storm cluster from NW/KSJT to W/KFTW...and how much lift
the weak cold front (across central/southern Oklahoma) can
generate. TSRA were already mentioned in the TAFs for KLAW and
KSPS for this evening, and that seems reasonable, and likely
enough to keep, but storms are by no means definite at either
site. Models and recent history suggest that low clouds, mostly
with bases from 1,000 to 2,000 ft, but sometimes lower, will form
overnight, and will persist through at least mid-morning, if not
early afternoon on Monday. Winds are expected to be mainly from
the northeast at 10 to 15 kt, except, of course, in/near
thunderstorms.

CmS
&&

.PREV DISCUSSION... /issued 234 PM CDT Sun Aug 6 2017/

DISCUSSION...
Large complex of storms moved through overnight and this morning,
overturning much of the airmass across the area. There looks to be
some recovery going on across parts of central and southern
Oklahoma into north Texas this afternoon to the south of advancing
surface front. Could see scattered convection develop later this
afternoon along and south of this boundary across southern
Oklahoma. This activity would then shift south into north Texas
overnight. Some heavy rainfall is possible, but anticipate more
widespread potentially flooding rain to be south of the area. Do
not anticipate a flood watch at this time.

Rain chances linger across the south Monday, but a majority of
the area may remain dry Monday and Tuesday before another active
period commences Tue night/Wed and continues into next weekend.
This should keep temperatures in check through much of the
upcoming week with 80s being the rule for highs with most of the
90s confined to western north Texas. Flood watches may be
necessary by later in the week if what the models show comes to
fruition.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  83  68  84 /  10  10  10  20
Hobart OK         70  84  69  86 /  20  20  10  20
Wichita Falls TX  73  85  71  87 /  60  30  20  30
Gage OK           65  80  64  83 /  10  10  10  20
Ponca City OK     66  82  66  82 /   0   0   0  10
Durant OK         72  84  71  85 /  70  40  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

23/03/23
Hazardous weather outlook, Aug 6, 12:11 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1211 PM CDT Sun Aug 6 2017

OKZ004>048-050>052-TXZ083>090-071015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1211 PM CDT Sun Aug 6 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This afternoon and tonight...

.Thunderstorms...
There is a Marginal Risk of severe thunderstorms this afternoon
and evening. The risk area is generally along and south of an
Altus to Ardmore and Durant line.

A nearly stationary outflow boundary, combined with strong
afternoon heating should result in scattered showers and
thunderstorms. Moderate instability will result in a few strong to
severe storms, mainly between 3 pm and 9 pm. Damaging wind gusts
to 70 mph and some hail will be possible with the stronger storms.

Heavy Rain/Flooding...
Thunderstorms could produce heavy rainfall this afternoon and
tonight, resulting in localized flooding. The most likely
locations to experience heavy rain and flooding are portions of
southern Oklahoma and north Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorms chances will continue through next Saturday across
parts of Oklahoma and north Texas. A few strong to severe
thunderstorms with damaging winds will be possible at times, but
widespread or significant severe weather is not expected.

.Heavy Rain/Flooding...
Thunderstorms may produce locally heavy rainfall across the area
anytime Monday through next Saturday. Several inches of rainfall
may occur across parts of Oklahoma and north Texas through the
middle of next week. The heavy rainfall may result in flooding.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 6, 6:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
628 PM CDT SUN AUG 6 2017

TXZ086-070000-
Wichita TX-
628 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita County Until
700 PM CDT...

AT 625 PM CDT, a strong thunderstorm was located 8 miles north of
Mankins, moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Iowa Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3395 9893 3394 9865 3384 9868 3383 9883
      3384 9892
TIME...MOT...LOC 2325Z 274DEG 10KT 3390 9882

03
Special weather statement, Aug 6, 6:35 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
635 PM CDT SUN AUG 6 2017

OKZ047-051-070015-
Johnston OK-Marshall OK-
635 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Johnston and
northwestern Marshall Counties Until 715 PM CDT...

AT 631 PM CDT, a strong thunderstorm was located over Mannsville,
moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Reduced visibility due to hevy rainfall...
Frequent cloud to ground lightning...

Locations impacted include...
Madill, Tishomingo, Mannsville, Ravia and Russett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3414 9693 3425 9693 3427 9670 3410 9671
TIME...MOT...LOC 2331Z 273DEG 10KT 3418 9688

03
Special weather statement, Aug 6, 6:40 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
640 PM CDT SUN AUG 6 2017

OKZ040-041-046-070030-
Carter OK-Garvin OK-Murray OK-
640 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter...south
central Garvin and southwestern Murray Counties Until 730 PM CDT...

AT 639 PM CDT, strong thunderstorms were along a line extending from
near Turner Falls to near Pooleville to 3 miles northwest of Tatums,
moving east at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Tatums, Ratliff City, Hennepin, Pooleville, Turner Falls and Lake Of
The Arbuckles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3445 9703 3453 9731 3455 9756 3438 9756
      3432 9712
TIME...MOT...LOC 2339Z 271DEG 13KT 3440 9715 3443 9735 3451 9752

03
Special weather statement, Aug 6, 6:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
650 PM CDT SUN AUG 6 2017

TXZ087-070030-
Knox TX-
650 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Knox County Until
730 PM CDT...

AT 649 PM CDT, a strong thunderstorm was located 8 miles northwest of
Knox City, moving southeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Frequent cloud to ground lightning...

Locations impacted include...
Knox City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.

&&

LAT...LON 3340 9999 3354 9999 3354 9998 3347 9965
      3346 9965 3340 9966
TIME...MOT...LOC 2349Z 295DEG 16KT 3349 9993

03
Special weather statement, Aug 6, 7:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
707 PM CDT SUN AUG 6 2017

OKZ037-TXZ086-070045-
Tillman OK-Wichita TX-
707 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman and central
Wichita Counties Until 745 PM CDT...

AT 704 PM CDT, a strong thunderstorm was located 5 miles southwest of
Grandfield, moving southeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Grandfield and Loveland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3414 9878 3420 9895 3421 9895 3421 9897
      3428 9900 3436 9881 3432 9862 3402 9861
      3400 9883
TIME...MOT...LOC 0004Z 335DEG 15KT 3418 9876

03
Special weather statement, Aug 6, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
713 PM CDT SUN AUG 6 2017

OKZ037-TXZ085-070100-
Tillman OK-Wilbarger TX-
713 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Tillman and central
Wilbarger Counties Until 800 PM CDT...

AT 712 PM CDT, a strong thunderstorm was located near Fargo, moving
south at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Vernon, Davidson, Hollister, Oklaunion and Fargo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3432 9933 3434 9905 3436 9881 3421 9897
      3421 9911 3408 9916 3412 9941
TIME...MOT...LOC 0012Z 342DEG 13KT 3429 9921

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:24 PM CDTSevere Thunderstorm WarningOUNTillman51 min
Aug 6, 7:30 PM CDTSpecial Weather StatementOUNMurray30 min
Aug 6, 8:00 PM CDTAreal Flood AdvisoryOUNTillman3 hr
Aug 6, 8:02 PM CDTSpecial Weather StatementOUNStephens58 min
Aug 6, 8:08 PM CDTSevere Thunderstorm WarningOUNTillman52 min
Aug 6, 8:29 PM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Johnston, Marshall, Murray, Stephens3 hr
Aug 6, 8:37 PM CDTFlash Flood WarningOUNTillman3 hr
Aug 6, 8:40 PM CDTSpecial Weather StatementOUNBryan, Carter, Marshall35 min
Aug 6, 8:44 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens29 min
Aug 6, 8:54 PM CDTSpecial Weather StatementOUNCotton, Tillman36 min
Aug 6, 9:19 PM CDTSevere Thunderstorm WarningOUNCarter27 min
Aug 6, 9:22 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Johnston, Marshall3 hr
Aug 6, 9:24 PM CDTAreal Flood AdvisoryOUNCotton3 hr
Aug 6, 9:31 PM CDTFlash Flood WarningOUNBryan3 hr
Aug 6, 9:34 PM CDTSpecial Weather StatementOUNCotton41 min
Aug 6, 9:51 PM CDTFlash Flood WarningOUNCotton3 hr
Aug 6, 9:52 PM CDTAreal Flood AdvisoryOUNCarter, Love, Marshall3 hr
Aug 6, 10:04 PM CDTFlash Flood WarningOUNBryan, Carter, Marshall3 hr
Aug 6, 10:29 PM CDTSpecial Weather StatementOUNComanche31 min
Aug 6, 10:39 PM CDTAreal Flood AdvisoryOUNComanche3 hr
Aug 6, 11:02 PM CDTFlash Flood WarningOUNComanche3 hr
Aug 6, 11:33 PM CDTAreal Flood AdvisoryOUNJefferson3 hr
Aug 7, 12:15 AM CDTAreal Flood AdvisoryOUNBryan2 hr
Aug 6, 7:07 PM CDTSpecial Weather StatementOUNWichita38 min
Aug 6, 7:27 PM CDTAreal Flood AdvisoryOUNKnox3 hr
Aug 6, 7:37 PM CDTSpecial Weather StatementOUNFoard23 min
Aug 6, 8:16 PM CDTSpecial Weather StatementOUNFoard29 min
Aug 6, 8:25 PM CDTSpecial Weather StatementOUNKnox50 min
Aug 6, 8:47 PM CDTSevere Thunderstorm WarningOUNKnox38 min
Aug 6, 9:37 PM CDTSpecial Weather StatementOUNBaylor53 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.